Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 201, NWS State College, PA

August 1, 2011Cumberland County, Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 1, 2011, 6:20 PM EDT for Cumberland County, Lancaster County, York County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 6:20 PM EDT (22:20 UTC)
Expired
Aug 1, 2011, 7:15 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Lancaster County, PA, York County, PA

The radar

The State College radar (KCCX), 139 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-192 m²/s²
0-3 km storm-relative helicity
-166 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS51 KCTP 012220
SVRCTP
PAC041-071-133-012315-
/O.NEW.KCTP.SV.W.0201.110801T2220Z-110801T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WEST CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 715 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR LEWISBERRY...MOVING
  SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING GOLF BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER AROUND 630 PM EDT...
  WEIGELSTOWN AROUND 640 PM EDT...
  MANCHESTER AROUND 650 PM EDT...
  EMIGSVILLE AND BAINBRIDGE AROUND 655 PM EDT...
  

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 235 AND 245...I-83 BETWEEN
MILE MARKERS 12 AND 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4006 7700 4024 7702 4020 7680 4017 7675
      4014 7675 4012 7673 4016 7669 4015 7668
      4017 7666 4017 7664 4013 7645 3980 7658
TIME...MOT...LOC 2219Z 302DEG 11KT 4009 7684

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 5:39 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 1, 5:39 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EDT MON AUG 1 2011

.SYNOPSIS...
A COLD FRONT OVER SOUTHERN ONTARIO WILL MOVE SOUTHEAST AND PUSH
THROUGH CENTRAL PENNSYLVANIA LATER THIS AFTERNOON AND EVENING. HIGH
PRESSURE WILL PROVIDE FAIR AND DRY WEATHER ON TUESDAY. A VIGOROUS
UPPER LEVEL DISTURBANCE WILL CREST THE SOUTH-CENTRAL U.S. RIDGE AND
DIVE THROUGH THE GREAT LAKES INTO THE NORTHERN MID ATLANTIC STATES
BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. A LARGE AREA
OF HIGH PRESSURE WILL SLIDE EAST FROM THE GREAT LAKES TO NEW YORK
STATE...BRINGING CLEARING SKIES AND DRY CONDITIONS FOR WEDNESDAY
NIGHT INTO FRIDAY MORNING. UNSETTLED WEATHER MAY RETURN FOR LATER
FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MINOR ADJUSTMENT MADE TO THE GRIDS. MAIN CHANGE WAS TO UP POPS
ACROSS THE SE PART OF THE CWA...AS MAIN AREA OF CONVECTION
DROPS SOUTHWARD INTO THAT AREA.

402 PM DISCUSSION BELOW...

RADAR SHOWS CONVECTION STARTING TO POP. CELLS ARE
GROWING FAST IN THE HIGH CAPE AIR...BUT ORGANIZATION MAY BE HARD
TO COME BY GIVEN WEAK SHEAR PROFILES.

MID LEVEL LAPSE RATES ARE ALREADY STEEP AND WITH GOOD INSOLATION
WE SHOULD SEE DEEP LAYER INSTABILITY CONTINUE TO INCREASE. WATER
VAPOR IMAGES SHOW A WELL DEFINED SHORTWAVE DIVING SE OUT OF THE
CENTRAL GR LAKES WHICH ALL MODELS USE TO FIRE UP SOME IMPRESSIVE
CONVECTION THIS AFTERNOON. HIGH RES ARW RUN SHOWS ACTIVITY
INCREASING RAPIDLY AFTER 18Z. THE THREAT FOR STRONG GUSTY WINDS
AND LARGE HAIL WILL BE ON THE INCREASE AS CONVECTION FIRES AND
INTENSIFIES.

THE FRONTAL BOUNDARY WILL PUSH S/E AND EXIT PA LATE TNT..AS HIGH
PRES BUILDS EWD FROM THE OH VLY. ISOLD SHOWERS/TSTMS MAY LINGER
LATE THIS EVEN/EARLY TNT OVR THE SCNTRL MTNS/LWR SUSQ VLY BEFORE
DISSIPATING ALL TOGETHER AFT MIDNIGHT. CLEARING SKIES AND RESIDUAL
MSTR FROM SPOTTY CONVECTIVE RAINS MAY LEAD TO FOG FORMATION TWD
DAYBREAK TUE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
TUESDAY SHUD BE TRANQUIL AND MILD AS WEAK HIGH PRESSURE BUILDS
BACK IN. THE DAY WILL START OUT SUNNY AND RATHER COOL ACROSS THE
NORTH. SUNRISE TEMPS WILL BE IN THE MID 50S ACROSS THE NRN
MTNS...AND VARY FORM THE UPPER 50S TO MID 60S ELSEWHERE BEFORE
TOPPING OUT IN THE 80S IN MOST AREAS. SERN ZONES WILL PROBABLY
NUDGE 90 WITH MODERATE HUMIDITY STATE WIDE.

CLOUDS WILL LIKELY INCREASE LATER IN THE DAY AS THE EFFECTS OF THE
NEXT UPSTREAM SYSTEM BEGIN TO INFLUENCE THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A POTENT SHORTWAVE...AND GRADUALLY STRENGTHENING SFC LOW WILL BE
CRESTING THE SOMEWHAT FLAT CENTRAL U.S. UPPER RIDGE...AND RACING
SE AND TWD THE REGION TUESDAY NIGHT/WEDNESDAY. IMPRESSIVE WIND
ENERGY ASSOCIATED WITH THIS SYSTEM...AND WARMER MOIST AIR SURGING
EAST FROM THE OHIO VALLEY WILL RESULT IN WAVES OF STRONG
ISENTROPIC LIFT WITHIN THE 300-310K THETA CHANNEL. PERIODS OF
NEARLY +4 ST DEVIATION 850 MB WESTERLY WIND AND CORRESPONDING
MOISTURE FLUX RIDING UP AND OVER THE ALLEGHENY PLATEAU OF WRN PENN
AND THE LAUREL HIGHLANDS WILL LEAD TO LOCALLY HEAVY RAIN...BETWEEN
0.75 AND 1.2 INCHES.

NAM/SREF SOLUTIONS ARE FURTHER NE WITH THE TRACK OF THE SFC/UPPER
VORT MAX LATE TUESDAY NIGHT/WED...WHILE TH GFS/GEFS ARE BOTH NOTABLY
FURTHER TO THE SW WITH THE TRACK OF THE FEATURE.

INCREASING...AND STRONGLY VEERING WINDS IN THE LOWEST SEVERAL KFT
AGL /WITH 60KTS OCCUPYING MUCH OF THE 925-850MB LAYER/ COULD PRODUCE
SOME OF THE HIGHEST HELICITY WE'VE SEEN HERE IN CENTRAL PA OUTSIDE
OF THE REMNANTS OF TROPICAL SYSTEMS. THE NOSE OF A 90KT UPPER JET
WILL RIDE SE ACROSS THE GREAT LAKES AND HELP TO ENHANCE LARGE SCALE
LIFT OF THE INCREASINGLY UNSTABLE AIRMASS ADVECTING EAST FROM THE
OHIO VALLEY.

EXPECT A DECENT LIGHT SHOW FROM THE LIGHTNING OVERNIGHT TUESDAY
NIGHT...AS TSRA RACE SE AND POSSIBLY GEL INTO A LARGE/PROGRESSIVE
MCS THAT WILL BRING A SOAKING LATE TUESDAY NIGHT/EARLY WED MORNING
RAIN. BEST CHC FOR SVR TSRA OVERNIGHT TUESDAY NIGHT WILL BE FROM
WARREN COUNTY...SE TWD KDUJ WHERE PWATS WILL CLIMB TO ABOVE 2.0
INCHES. THE MOST LIKELY AREA FOR MORE WIDESPREAD...MDT TO HVY
OVERRUNNING PRECIP WITH EMBEDDED THUNDER WILL BE ACROSS THE NE HALF
OF PENN.

SFC LOW TRACKS SOUTHEASTWARD AND LIKELY MOVES OVER SOME PORTION OF
THE CWA DURING THE MIDDAY/AFTERNOON HOURS OF WEDNESDAY. CHCS FOR
SHOWERS AND THUNDERSTORMS WILL BECOME CONCENTRATED MAINLY ACROSS THE
SERN HALF OF THE STATE AFTER 18Z WEDNESDAY. ENERGY/HELICITY INDICES
WILL BE IN THE RANGE OF 2.5-3.5 M2/S2 ACROSS THE LOWER SUSQ VALLEY
LATE WED AFTERNOON...AND THE PRIMARY SEVERE WEATHER WILL BECOME
FOCUSED THERE.

A RIDGE OF HIGH PRESSURE OVER THE GREAT LAKES WILL SINK SOUTH INTO
THE REGION...AND BRING FAIR AND DRY WEATHER ALONG WITH A 10 T0 20KT
NORTH TO NW BREEZE FOR LATER WEDNESDAY NIGHT THROUGH EARLY FRIDAY.

INCREASING/RETURN SOUTH TO SOUTHWEST FLOW OF LLVL MOISTURE WILL
ADVECT INTO THE REGION FRIDAY AND FRIDAY NIGHT... ACCOMPANIED BY
PERIODS TSRA. VERY HEAVY RAIN IS POSSIBLE AS SFC DEWPOINTS CLIMB
INTO THE LOWER 70S AND PWATS SURGE TO AOA 2 INCHES.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
CONVECTION WILL CONTINUE TO BUILD ACROSS THE REGION AS A COLD
FRONT SLIDES SOUTH THROUGH THE REST OF THIS AFTERNOON. MVFR AND
BRIEF IFR CONDITIONS ARE POSSIBLE AS TSRA/SHRA INCREASE IN
COVERAGE... ESPECIALLY IN THE NORTHERN HALF OF THE STATE. THE
CONVECTION WILL DIE OFF OVERNIGHT...LEAVING RESIDUAL MOISTURE THAT
MAY CAUSE PATCHY FOG AND MVFR CONDITIONS THROUGH EARLY TUESDAY
MORNING. VFR CONDITIONS ARE EXPECTED TUESDAY AS HIGH PRESSURE
BUILDS INTO THE AREA.

OUTLOOK...
TUE...MVFR POSSIBLE EARLY...THEN VFR. NO SIG WX.
WED...MVFR/IFR AS TSRA MOVE IN FROM THE NW.
THU-FRI...VFR. NO SIG WX.

&&

.CLIMATE...
JULY 2011 TIES AS THE THIRD WARMEST JULY ON RECORD AT HARRISBURG.
JULY 2011 RANKED AS THE 6TH WARMEST JULY ON RECORD AT WILLIAMSPORT.
SEE CLMMDT/CLMIPT/PNSCTP FOR MORE INFORMATION.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/MARTIN
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...COLBERT
CLIMATE...LA CORTE
Hazardous weather outlook, Aug 1, 5:32 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT MON AUG 1 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-022200-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
532 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE ACROSS THE AREA EARLY THIS
EVENING. SOME STORMS WILL BE ON THE STRONG SIDE...WITH THE
POTENTIAL FOR A FEW STORMS TO BE SEVERE. THE MAIN THREAT
WILL BE DANGEROUS LIGHTNING...TORRENTIAL RAIN...AND GUSTY
WINDS. HOWEVER...SOME STORMS MAY CONTAIN HAIL. THE ACTIVITY WILL
SLOWLY WEAKEN LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A POTENT UPPER AIR DISTURBANCE WILL TRACK SOUTHEAST ACROSS THE
GREAT LAKES AND INTO PENNSYLVANIA LATE TUESDAY NIGHT AND
WEDNESDAY. LOCALLY SEVERE THUNDERSTORMS AND HEAVY RAIN WILL BE
POSSIBLE TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SPOTTERS
SHOULD REPORT WIND DAMAGE...AND HAIL OCCURRENCES.

MARTIN

In the hours before

Special weather statement, Aug 1, 3:28 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT MON AUG 1 2011

PAZ065-066-012000-
LANCASTER PA-YORK PA-
328 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LANCASTER AND YORK
COUNTIES...

AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEWISBERRY...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR MANCHESTER AROUND 340 PM...EMIGSVILLE
AROUND 350 PM AND STONYBROOK AROUND 400 PM.

LAT...LON 4009 7706 4016 7694 4016 7691 4018 7692
      4022 7684 4020 7682 4020 7680 4017 7675
      4014 7675 4012 7673 4017 7666 4007 7639
      3973 7675

FORECASTER: KF
Special weather statement, Aug 1, 4:08 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT MON AUG 1 2011

PAZ012-019-045-012030-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
408 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE AND
SOUTHEASTERN CLINTON COUNTIES...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEECH CREEK...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR MILL HALL AROUND 420 PM AND
MACKEYVILLE AROUND 430 PM.

LAT...LON 4103 7727 4087 7756 4107 7767 4109 7763
      4111 7769 4116 7773 4125 7754

FORECASTER: KF
Special weather statement, Aug 1, 5:04 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT MON AUG 1 2011

PAZ018-019-027-028-056-012130-
JUNIATA PA-MIFFLIN PA-NORTHERN CENTRE PA-PERRY PA-SOUTHERN CENTRE PA-
504 PM EDT MON AUG 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CENTRE...
CENTRAL JUNIATA...CENTRAL PERRY AND NORTHEASTERN MIFFLIN COUNTIES...

AT 456 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHEAST OF SNOW SHOE TO BELLTOWN...MOVING SOUTH AT 20 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR REEDS GAP STATE PARK AROUND 510
PM...SNOW SHOE AROUND 520 PM AND MIFFLINTOWN AROUND 530 PM.

LAT...LON 4031 7721 4069 7771 4073 7768 4072 7775
      4088 7796 4121 7796 4121 7793 4065 7729

FORECASTER: KF
Special weather statement, Aug 1, 5:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 PM EDT MON AUG 1 2011

PAZ028-056-057-059-063-066-012145-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-LEBANON PA-PERRY PA-
521 PM EDT MON AUG 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EAST CENTRAL
JUNIATA...EASTERN PERRY...LEBANON...NORTH CENTRAL LANCASTER AND
NORTHEASTERN CUMBERLAND COUNTIES...

AT 515 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
THOMPSONTOWN TO WILLIAMSTOWN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR MONTGOMERY FERRY AROUND 530 PM...
NEWPORT AROUND 540 PM AND HARPER TAVERN AROUND 550 PM.

LAT...LON 4019 7615 4027 7718 4064 7732 4055 7653

FORECASTER: KF
Local storm report, Aug 1, 6:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
608 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             1 S LAPORTE             41.40N  76.49W
08/01/2011  M1.75 INCH       SULLIVAN           PA   TRAINED SPOTTER

            LOST LAKE ON ROUTE 220

0237 PM     HAIL             LAPORTE                 41.42N  76.49W
08/01/2011  M1.00 INCH       SULLIVAN           PA   CO-OP OBSERVER

0254 PM     TSTM WND DMG     CARLISLE                40.20N  77.20W
08/01/2011                   CUMBERLAND         PA   911 CALL CENTER

            TREES DOWN WITH STRUCTURAL DAMAGE REPORTED ON TERMINAL
            RD

0304 PM     HAIL             1 SSE WOOLRICH          41.18N  77.37W
08/01/2011  M1.00 INCH       CLINTON            PA   911 CALL CENTER

0315 PM     HAIL             SIDDONSBURG             40.15N  76.96W
08/01/2011  M1.00 INCH       YORK               PA   PUBLIC

0320 PM     HAIL             JERSEY SHORE            41.20N  77.27W
08/01/2011  M1.00 INCH       LYCOMING           PA   TRAINED SPOTTER

0350 PM     TSTM WND DMG     VALLEY VIEW             40.66N  76.53W
08/01/2011                   SCHUYLKILL         PA   911 CALL CENTER

            NUMEROUS LARGE TREES DOWN

0410 PM     TSTM WND DMG     1 NE PINE GROVE         40.56N  76.37W
08/01/2011                   SCHUYLKILL         PA   911 CALL CENTER

            LARGE TREES DOWN

0420 PM     TSTM WND DMG     2 E POTTSVILLE          40.68N  76.17W
08/01/2011                   SCHUYLKILL         PA   911 CALL CENTER

            NUMEROUS LARGE TREES DOWN

0425 PM     TSTM WND DMG     MILL HALL               41.10N  77.49W
08/01/2011                   CLINTON            PA   911 CALL CENTER

            TREES DOWN ON A HOME IN CAMELOT ESTATES

0430 PM     TSTM WND DMG     MILL HALL               41.10N  77.49W
08/01/2011                   CLINTON            PA   911 CALL CENTER

            WIDESPREAD TREES AND WIRES DOWN AROUND MILL HALL

&&

EVENT NUMBER CTP1100327 CTP1100328 CTP1100329 CTP1100332 CTP1100330
CTP1100331 CTP1100333 CTP1100334 CTP1100335 CTP1100337 CTP1100336

KREKELER
Special weather statement, Aug 1, 6:09 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT MON AUG 1 2011

PAZ012-018-019-026>028-045-012245-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
609 PM EDT MON AUG 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CENTRE...
CENTRAL JUNIATA...NORTHEASTERN HUNTINGDON...NORTHERN MIFFLIN AND
SOUTH CENTRAL CLINTON COUNTIES...

AT 602 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTHEAST OF SNOW SHOE TO ROCK SPRINGS...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR PLEASANT GAP AROUND 620 PM...BEECH
CREEK AROUND 630 PM...MILL HALL AROUND 640 PM AND REBERSBURG AROUND
650 PM.

LAT...LON 4110 7740 4054 7744 4058 7798 4121 7794

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:02 PM EDTSpecial Weather StatementCTPMifflin58 min
Jul 31, 8:57 PM EDTSpecial Weather StatementCTPAdams, Cumberland63 min
Jul 31, 9:43 PM EDTSpecial Weather StatementCTPLancaster62 min
Aug 1, 1:20 PM EDTSpecial Weather StatementCTPLycoming25 min
Aug 1, 1:37 PM EDTSpecial Weather StatementCTPLycoming23 min
Aug 1, 1:45 PM EDTSpecial Weather StatementCTPWarren45 min
Aug 1, 1:55 PM EDTSpecial Weather StatementCTPPotter50 min
Aug 1, 2:19 PM EDTSpecial Weather StatementCTPLycoming, Sullivan26 min
Aug 1, 2:25 PM EDTSevere Thunderstorm WarningCTPColumbia, Sullivan35 min
Aug 1, 2:28 PM EDTSevere Thunderstorm WarningCTPLycoming32 min
Aug 1, 2:46 PM EDTSevere Thunderstorm WarningCTPCumberland, York29 min
Aug 1, 2:57 PM EDTSpecial Weather StatementCTPMcKean33 min
Aug 1, 2:57 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Union63 min
Aug 1, 3:04 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan56 min
Aug 1, 3:08 PM EDTSevere Thunderstorm WarningCTPLycoming, Union52 min
Aug 1, 3:13 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Schuylkill47 min
Aug 1, 3:28 PM EDTSpecial Weather StatementCTPYork32 min
Aug 1, 3:30 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill60 min
Aug 1, 4:02 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill28 min
Aug 1, 4:08 PM EDTSpecial Weather StatementCTPClinton22 min
Aug 1, 4:08 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan37 min
Aug 1, 4:15 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton30 min
Aug 1, 4:20 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon25 min
Aug 1, 4:33 PM EDTSevere Thunderstorm WarningCTPSchuylkill42 min
Aug 1, 5:04 PM EDTSpecial Weather StatementCTPCentre, Juniata, Perry26 min
Aug 1, 5:21 PM EDTSpecial Weather StatementCTPDauphin, Lebanon24 min
Aug 1, 5:43 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry62 min
Aug 1, 6:09 PM EDTSpecial Weather StatementCTPCentre, Mifflin36 min
Aug 1, 6:34 PM EDTSevere Thunderstorm WarningCTPCumberland, Juniata, Mifflin, Perry56 min
Aug 1, 6:44 PM EDTSpecial Weather StatementCTPCentre31 min
Aug 1, 7:29 PM EDTSpecial Weather StatementCTPCumberland, Mifflin, Perry31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.